Wisconsin, 2007

Damaging Winds and Heavy Rain in Wisconsin, June 7, 2007

June 7, 2007 · NWS MKX · 9 events in 5 counties and zones

Two lines of thunderstorms on June 7th, the first one pre-frontal and the second one along a cold front, moved east across south-central and southeast Wisconsin. Some of the cells generated funnel clouds, powerful downburst winds that toppled large trees, and locally heavy rains (minor urban flooding).

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$55,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

Two lines of thunderstorms on June 7th, the first one pre-frontal and the second one along a cold front, moved east across south-central and southeast Wisconsin. Some of the cells generated funnel clouds, powerful downburst winds that toppled large trees, and locally heavy rains (minor urban flooding).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 7, 1:30 PM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Jun 7, 1:30 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
230 PM CDT THU JUN 7 2007

FORECAST FOCUS ON SEVERE WEATHER POTENTIAL TONIGHT.

.SHORT TERM...TONIGHT.

FIRST...WILL MAINTAIN THE WIND ADVISORY UNTIL 7 PM FOR THE
FORECAST AREA. SUSTAINED WINDS AND GUSTS HAVE BEEN BORDERLINE IN
TERMS OF MEETING CRITERIA. HOWEVER...40 KNOT-PLUS WINDS AT 1000
FEET STILL POSSIBLE TO MIX DOWN THROUGH 7 PM PER RUC FORECAST
SOUNDINGS. SO...WILL KEEP WIND ADVISORY GOING UNTIL 7 PM.

NOW...ATTENTION TURNS TO SEVERE WEATHER POTENTIAL FOR TONIGHT.

AREAS OF SEVERE CONVECTION HAVE INITIATED ALONG TROUGH/DRYLINE
FROM NORTHWEST WISCONSIN SOUTHWEST INTO CENTRAL IOWA. SHORT TERM
MODELS BRING THIS BOUNDARY INTO THE FORECAST AREA LATE THIS
AFTERNOON...AFTER 4 PM OR 21Z. COLD FRONT BEHIND THIS BOUNDARY
PROGGED TO RACE EASTWARD...AND ENTER THE FORECAST AREA AROUND 06Z
FRIDAY...EXITING THE SOUTHEAST BY 12Z FRIDAY.

NAM AND GFS DIFFER IN HANDLING OF CONVECTION WITH THIS BOUNDARY.
THE NAM HAS THE HEAVIEST QPF OVER SOUTHERN WISCONSIN...WHILE THE
GFS KEEPS IT ACROSS NORTHERN ILLINOIS. HIGHER RESOLUTION 4 KM WRF-
NAM AND WRF-GFS ALSO SHOW THESE DIFFERENCES. THE 3 KM WRF-ARW
MODEL SEEMS TO HAVE A GOOD HANDLE ON THE CURRENT CONVECTION TO OUR
WEST. IT TAKES THE CONVECTION WITH THE TROUGH/DRYLINE ACROSS THE
COUNTIES NORTHWEST OF MADISON BY 00Z FRIDAY. IT THEN DEVELOPS MORE
CONVECTION ACROSS THE FORECAST AREA SOUTHWEST INTO ILLINOIS
BETWEEN 00Z AND 03Z FRIDAY...AND MOVES QUICKLY NORTHEAST ACROSS
THE REST OF THE FORECAST AREA THROUGH 09Z FRIDAY.

CONVECTIVE MODE SO FAR WITH STORMS TO OUR WEST HAS BEEN MAINLY
INDIVIDUAL CELLS...SOME OF WHICH HAVE ALREADY SHOWN SUPERCELL
STRUCTURES. DEEP LAYER SHEAR IS EXPECTED TO REMAIN VERY STRONG
TONIGHT...WITH 0-6KM SHEAR VALUES OF 50 TO 70 KNOTS...AND 0-1 KM
SHEAR OF 20 TO 30 KNOTS. 100MB MEAN LAYER CAPES OF 1000 TO 1500
J/KG SHOULD COMBINE WITH THE STRONG WIND SHEAR TO YIELD SUPERCELL
CONVECTION. DAMAGING WIND GUSTS AND LARGE HAIL ARE LIKELY WITH
ANY STORMS. TORNADO RISK ALSO REMAINS...AS MEAN LAYER LCLS OF 1000
METERS OR LESS...COMBINE WITH THE WARM AND MOIST RFD
POTENTIAL...AND THE STRONG LOW LEVEL SHEAR. SUPERCELLS EVOLVING
INTO BOW ECHOES ARE ALSO POSSIBLE. 850-300MB MEAN WIND OF 50 TO 60
KNOTS SUGGEST RAPID NORTHEAST MOVEMENT OF ANY STORMS THAT FORM.
SPC HIGH RISK LOOKS GOOD. REFER TO SPC DAY 1 OUTLOOK FOR MORE
INFORMATION.

.MEDIUM TERM...FRIDAY THROUGH SUNDAY.

THIS PERIOD LOOKS DRY...AS HIGH PRESSURE MOVES EAST FROM THE
CENTRAL PLAINS INTO THE SOUTHERN GREAT LAKES REGION. COOLER AND
LESS HUMID CONDITIONS ARE EXPECTED...AS COLD AIR ADVECTION BEHIND
THE COLD FRONT TAKES HOLD OF THE FORECAST AREA. TEMPERATURES TO
WARM A BIT ON SUNDAY...AS WARM AIR ADVECTION BEGINS. STUCK WITH
NEAR GFS MOS GUIDANCE FOR TEMPERATURES IN THIS PERIOD.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY.

ECMWF AND GFS MODELS...ALONG WITH THE MEDIUM RANGE ENSEMBLE
FORECASTS...DEVELOP AN UPPER LEVEL RIDGE ACROSS THE WESTERN GREAT
LAKES REGION NEXT WEEK. THIS RESULTS IN A GRADUAL WARM AIR
ADVECTION PATTERN IN THE SURFACE TO 850MB LAYER. TOUGH TO PICK OUT
ANY DISCRETE SURFACE BOUNDARIES AND SHORTWAVE TROUGHS/VORTICITY
MAXIMA IN THIS PATTERN. STILL...THETA E ADVECTION IN 0-1 KM LAYER
AT TIMES DURING THIS PERIOD...COMBINED WITH CONDITIONALLY UNSTABLE
FORECAST SOUNDINGS THROUGH THE FORECAST AREA...INDICATE POTENTIAL
FOR PRECIPITATION/CONVECTION. SO...WILL MAINTAIN POPS FOR THE MOST
PART IN THIS PERIOD. TEMPERATURES SHOULD WARM TO NEAR/ABOVE 80
DEGREES AWAY FROM THE LAKE ON MOST DAYS.

&&

.AVIATION...XPCT WDSPRD BKN040-050 AND P6SM THRU 06Z WITH NMRS +TSRA
AND CIGS 020...SFC WND GUSTS TO 50 KT IN TSRA. AFT 06Z SFC WNDS VEER
TO WLY AND DIMINISH TO 25KT. CNVCTN ENDS BHND FROPA...BUT CIGS RMN
BKN035-050 THRU 18Z FRI.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR WIZ046-047-051-052-
056>060-062>072.

&&

CORRECTED AT ADD AVIATION SECTION

WOOD/MK
Hazardous weather outlook, Jun 7, 1:50 PM CST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
250 PM CDT THU JUN 7 2007

WIZ046-047-051-052-056>060-062>072-080930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
250 PM CDT THU JUN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS EVENING AND OVERNIGHT

THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS AND ISOLATED TORNADOES
THIS EVENING...UNTIL AROUND MIDNIGHT. SCATTERED THUNDERSTORMS ARE
ALSO POSSIBLE AFTER MIDNIGHT...BUT ARE NOT EXPECTED TO REACH SEVERE
CRITERIA.

DAMAGING WINDS ARE THE MAIN THREATS WITH THESE
STORMS...HOWEVER...ISOLATED TORNADOES AND LARGE HAIL ARE ALSO
POSSIBLE.

A WIND ADVISORY WILL ALSO BE IN EFFECT THROUGH 7 PM THIS EVENING.
SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS REACHING 48 MPH AT
TIMES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEED THIS AFTERNOON THROUGH THIS
EVENING.

LMZ643>646-665-080930-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
424 AM CDT THU JUN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS EVENING. A FEW STORMS MAY BE SEVERE
WITH DAMAGING WINDS AND LARGE HAIL. THERE WILL ALSO BE A CHANCE FOR
THUNDERSTORMS AFTER MIDNIGHT...BUT THESE ARE NOT EXPECTED TO BECOME
SEVERE.

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT FOR STRONG SOUTH
WINDS AND 3 TO 6 FOOT WAVES. THERE IS AN INCREASED RISK OF RIP
CURRENTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY.

WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Jun 7, 1:50 PM CST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
250 PM CDT THU JUN 7 2007

WIZ046-047-051-052-056>060-062>072-072200-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
250 PM CDT THU JUN 7 2007

...TORNADO WATCH 360 IN EFFECT UNTIL MIDNIGHT CDT...

...THIS IS A PARTICULARLY DANGEROUS SITUATION...

A BROKEN LINE OF SEVERE THUNDERSTORMS IS LOCATED FROM PARK
FALLS...SOUTH TO JUST EAST OF EAU CLAIRE...TO JUST WEST OF LA
CROSSE...TO NEAR WATERLOO AND CEDAR RAPIDS...INTO NORTHERN
MISSOURI. THIS LINE IS PUSHING NORTHEAST AROUND 60 MPH.

SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO SOUTH CENTRAL
WISCONSIN EARLY THIS EVENING...AND SOUTHEAST WISCONSIN LATER THIS EVENING.
A POTENT SEVERE WEATHER SITUATION IS BREWING AND ANY THUNDERSTORMS
ARE CAPABLE OF PRODUCING SIGNIFICANT WIND DAMAGE WITH GUSTS IN
EXCESS OF 80 MPH...TORNADOES...SOME POSSIBLY STRONG...AND LARGE
HAIL IN EXCESS OF 2.5 INCHES.

THE THREAT FOR SEVERE WEATHER SHOULD ENTER THE WISCONSIN DELLS
AREA AFTER 5 PM...THE MONROE AND MADISON AREAS AROUND 7 PM...AND
THE SHEBOYGAN...MILWAUKEE...AND KENOSHA AREAS AROUND 10 PM.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...LOCAL COMMERCIAL
RADIO...OR LOCAL TELEVISION FOR WARNINGS AND FURTHER STATEMENTS
THIS EVENING.

BORGHOFF
Special weather statement, Jun 7, 3:00 PM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
400 PM CDT THU JUN 7 2007

WIZ046-047-051-052-056>060-062>072-072230-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
400 PM CDT THU JUN 7 2007

...TORNADO WATCH 360 IN EFFECT UNTIL MIDNIGHT CDT...

...THIS IS A PARTICULARLY DANGEROUS SITUATION...

AT 355 PM...A BROKEN LINE OF SEVERE THUNDERSTORMS IS LOCATED FROM
WAUSAU...SOUTHWEST TO MARSHFIELD...TO LA CROSSE...TO NEAR PRAIRIE
DU CHIEN...TO CEDAR RAPIDS...TO OTTUMWA...INTO NORTHERN MISSOURI.
THIS LINE IS RACING NORTHEAST AROUND 60 MPH.

A MUCH WEAKER LINE OF STORMS HAS RECENTLY FORMED ALONG THE I-43
CORRIDOR IN SOUTHEAST WISCONSIN. WHILE THESE STORMS MAY PRODUCE
HEAVY RAIN AND SMALL HAIL...THEY ARE NOT EXPECTED TO BECOME
SEVERE. THE MAIN LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO MOVE
INTO SOUTH CENTRAL WISCONSIN EARLY THIS EVENING...AND INTO
SOUTHEAST WISCONSIN LATER THIS EVENING.

A POTENT SEVERE WEATHER SITUATION IS BREWING ACROSS SOUTHERN
WISCONSIN. ANY THUNDERSTORMS ARE CAPABLE OF PRODUCING SIGNIFICANT
WIND DAMAGE WITH GUSTS IN EXCESS OF 80 MPH...TORNADOES...SOME
POSSIBLY STRONG...AND LARGE HAIL IN EXCESS OF 3 INCHES IN
DIAMETER.

AROUND 320 PM...TORNADO TYPE DAMAGE WAS BEEN REPORTED BY LAW
ENFORCEMENT...AND A TRAINED SPOTTER MEASURED A HAILSTONE OF 3.5
INCHES IN DIAMETER IN LA CROSSE COUNTY WITH THIS LINE OF
SUPERCELLS.

THE THREAT FOR SEVERE WEATHER WILL RAPIDLY INCREASE NEAR THE
WISCONSIN DELLS AREA AROUND 5 PM...THE MONROE AND MADISON AREAS
AROUND 7 PM...AND THE SHEBOYGAN...MILWAUKEE...AND KENOSHA AREAS
AROUND 10 PM.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...LOCAL RADIO...OR
LOCAL TELEVISION FOR WARNINGS AND FURTHER STATEMENTS THIS EVENING.
BE PREPARED TO TAKE QUICK ACTION TO PROTECT LIFE AND PROPERTY IF A
SEVERE WEATHER WARNING IS ISSUED FOR YOUR AREA.

BORGHOFF
Special weather statement, Jun 7, 3:42 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
442 PM CDT THU JUN 7 2007

WIZ046-047-051-052-056>060-062>072-072315-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
442 PM CDT THU JUN 7 2007

...TORNADO WATCH 360 REMAINS IN EFFECT UNTIL MIDNIGHT CDT...

...THIS IS A PARTICULARLY DANGEROUS SITUATION...

AT 440 PM...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM
ANTIGO...SOUTHWEST TO STEVENS POINT...TO LA CROSSE. ANOTHER LINE
OF STRONG TO SEVERE STORMS IS LOCATED FROM NEAR RICHLAND
CENTER...TO IOWA CITY...TO OTTUMWA...INTO NORTHERN MISSOURI.
THESE LINES ARE RACING NORTHEAST AROUND 60 MPH.

A MUCH WEAKER LINE OF STORMS HAS RECENTLY FORMED ACROSS EASTERN
MILWAUKEE...THROUGH RACINE AND KENOSHA COUNTIES. WHILE THESE
STORMS MAY PRODUCE HEAVY RAIN AND SMALL HAIL...THEY ARE NOT
EXPECTED TO BECOME SEVERE. THE TWO MAIN LINES OF SEVERE
THUNDERSTORMS ARE EXPECTED TO PUSH INTO SOUTH CENTRAL WISCONSIN
EARLY THIS EVENING...AND INTO SOUTHEAST WISCONSIN LATER THIS
EVENING.

A POTENT SEVERE WEATHER SITUATION IS BREWING ACROSS SOUTHERN
WISCONSIN. ANY THUNDERSTORMS ARE CAPABLE OF PRODUCING SIGNIFICANT
WIND DAMAGE WITH GUSTS IN EXCESS OF 80 MPH...TORNADOES...SOME
POSSIBLY STRONG...AND LARGE HAIL IN EXCESS OF 4 INCHES IN
DIAMETER.

AROUND 425 PM...LAW ENFORCEMENT REPORTED A TORNADO ON THE GROUND
NEAR WISCONSIN RAPIDS ALONG WITH 4.25 INCH DIAMETER HAIL. HOUSES
AND TREES WERE LEVELED 9 MILES EAST OF MOSINEE IN MARATHON COUNTY WITH
ANOTHER TORNADO AROUND 400 PM.

THE THREAT FOR SEVERE WEATHER IS CURRENTLY INCREASING RAPIDLY NEAR THE
WISCONSIN DELLS AREA...AND WILL INCREASE NEAR THE MONROE AND
MADISON AREAS AROUND 7 PM...AND THE SHEBOYGAN...MILWAUKEE...AND
KENOSHA AREAS AROUND 10 PM.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...LOCAL RADIO...OR
LOCAL TELEVISION FOR WARNINGS AND FURTHER STATEMENTS THIS EVENING.
BE PREPARED TO TAKE QUICK ACTION TO PROTECT LIFE AND PROPERTY IF A
SEVERE WEATHER WARNING IS ISSUED FOR YOUR AREA.

BORGHOFF
Local storm report, Jun 7, 3:47 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
447 PM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     NON-TSTM WND DMG 4 NNW WAUWATOSA         43.12N 88.06W
06/07/2007                   WAUKESHA           WI   OTHER FEDERAL

            FAA TOWER AT MILWAUKEE TIMMERMAN FIELD KMWC REPORTED THAT
            A SMALL PLANE WAS FLIPPED OVER BY STRONG GRADIENT WINDS.

&&

CRAVEN
Local storm report, Jun 7, 4:03 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
503 PM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     NON-TSTM WND GST CLINTON                 42.56N 88.87W
06/07/2007  M45 MPH          ROCK               WI   TRAINED SPOTTER

&&

HAHN
Special weather statement, Jun 7, 4:35 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
535 PM CDT THU JUN 7 2007

WIZ046-047-051-052-056>060-062>072-080045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
535 PM CDT THU JUN 7 2007

...TORNADO WATCH 360 REMAINS IN EFFECT UNTIL MIDNIGHT CDT...

...THIS IS A PARTICULARLY DANGEROUS SITUATION...

AT 530 PM...A BROKEN LINE OF VERY SEVERE THUNDERSTORMS WAS
LOCATED FROM ATHELSTANE...TO WITTENBERG...TO NEAR MOSINEE.
A SECOND LINE OF STRONG TO SEVERE STORMS IS LOCATED FROM NEAR
HARRISVILLE...TO NEAR THE WISCONSIN DELLS...TO NEAR GALENA...TO
NEAT IOWA CITY...INTO NORTHERN MISSOURI. THESE LINES ARE RACING
NORTHEAST AROUND 60 MPH.

THE SECOND SEVERE LINE OF THUNDERSTORMS ARE EXPECTED TO PUSH INTO
SOUTH CENTRAL WISCONSIN EARLY THIS EVENING...AND INTO SOUTHEAST
WISCONSIN LATER THIS EVENING.

A POTENT SEVERE WEATHER SITUATION IS CONTINUING TO BREW ACROSS
SOUTHERN WISCONSIN. ANY THUNDERSTORMS ARE CAPABLE OF PRODUCING
TORNADOES...SOME STRONG...SIGNIFICANT WIND DAMAGE WITH GUSTS IN EXCESS OF
80 MPH...AND LARGE HAIL IN EXCESS OF 4 INCHES IN DIAMETER.

AROUND 453 PM...A TRAINED SPOTTER REPORTED 1/4 MILE WIDE DAMAGE AT
A LOCATION 3 MILES SOUTH OF WHITE LAKE IN LANGLADE COUNTY. MANY
COMMERCIAL BUILDINGS WERE DESTROYED AND A KAYAK WAS DRIVEN THROUGH
A PINE TREE

OTHER STRONG TORNADOES WERE REPORTED AROUND THE STEVENS POINT AREA
AND IN MARATHON COUNTY...WHERE SIGNIFICANT DAMAGE HAS BEEN
REPORTED THREE TO 4.25 INCH DIAMETER HAIL HAS ALSO BEEN REPORTED EARLIER
THIS EVENING ACROSS CENTRAL WISCONSIN.

THE THREAT FOR SEVERE WEATHER IS EXPECTED TO INCREASE NEAR THE
MADISON AREA AROUND 7 PM...AND THE SHEBOYGAN...MILWAUKEE...AND
KENOSHA AREAS AROUND 10 PM.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...LOCAL RADIO...OR
LOCAL TELEVISION FOR WARNINGS AND FURTHER STATEMENTS THIS EVENING.
BE PREPARED TO TAKE QUICK ACTION TO PROTECT LIFE AND PROPERTY IF A
SEVERE WEATHER WARNING IS ISSUED FOR YOUR AREA.

BORGHOFF

The radar

The Milwaukee radar (KMKX), 96 km away, was scanning. The volume nearest the first event began at 23:11 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 2 funnel cloud, 1 heavy rain. Local standard time, as filed.

Funnel Cloud, Green

When
June 7, 5:10 PM CST
Where
Green County, 5 mi W of Monticello
Reported by
Amateur Radio
Coordinates
42.730, -89.678

Funnel Cloud, Green

When
June 7, 5:20 PM CST
Where
Green County, 1 mi S of New Glarus
Reported by
Amateur Radio
Coordinates
42.806, -89.630

Heavy Rain, Milwaukee

When
June 7, 9:00 PM CST to 11:00 PM CST
Where
Milwaukee County, 6 mi SW of Downtown Milwaukee to (Mke)mitchell Apt Mi
Reported by
Trained Spotter
Coordinates
42.969, -88.054

Thunderstorms with heavy rain dumped 1.3 inches in 43 minutes. Minor road flooding resulted and water depths of 1 foot on roads were reported.

Thunderstorm Wind, Walworth

When
June 7, 9:43 PM CST to 9:50 PM CST
Where
Walworth County, Elkhorn
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
42.670, -88.550

Large trees were toppled and several power-lines were damaged due to powerful straight-line thunderstorm winds that raked the city of Elkhorn.

Thunderstorm Wind, Racine

When
June 7, 9:54 PM CST to 10:00 PM CST
Where
Racine County, Waterford
Measured
61 kt (70 mph) measured gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.770, -88.220

Large trees were toppled and several power-lines were damaged due to powerful straight-line thunderstorm winds that raked the city of Waterford.

Thunderstorm Wind, Waukesha

When
June 7, 10:00 PM CST to 10:10 PM CST
Where
Waukesha County, 5 mi SE of Muskego
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
42.849, -88.060

Several large trees were uprooted by powerful, straight-line thunderstorm winds.

Thunderstorm Wind, Milwaukee

When
June 7, 10:10 PM CST
Where
Milwaukee County, 6 mi SW of Downtown Milwaukee
Measured
59 kt (68 mph) measured gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
42.969, -88.054

Several large trees were uprooted by powerful, straight-line thunderstorm winds. Power-lines were damaged.

Thunderstorm Wind, Milwaukee

When
June 7, 10:10 PM CST
Where
Milwaukee County, 6 mi S of Downtown Milwaukee
Measured
56 kt (64 mph) measured gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
42.943, -87.970

Several large trees were uprooted by powerful, straight-line thunderstorm winds. Power-lines were damaged.

Thunderstorm Wind, Milwaukee

When
June 7, 10:15 PM CST to 10:25 PM CST
Where
Milwaukee County, Glendale
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
43.130, -87.900

Several large trees were uprooted by powerful, straight-line thunderstorm winds. Power-lines were damaged.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43888, 43889, 43901, 43891, 43894, 43896, 43897, 43899, 43900.